MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC VENTANA HE 600 SYSTEM; SLIDE STAINER, AUTOMATED

VENTANA MEDICAL SYSTEMS INC VENTANA HE 600 SYSTEM; SLIDE STAINER, AUTOMATED
Catalog Number 06917259001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states reported that their he 600 system caught fire.It was also reported that the fire department put the fire out and disconnected the instrument from the power source.No injury was reported.An investigation has been initiated and is ongoing.
 
Additional Manufacturer Narrative
An investigation has been initiated and is on-going.A follow-up report will be submitted upon the completion of the investigation.(b)(4).
 
Additional Manufacturer Narrative
Roche has confirmed complaints regarding fluid leaks within the middle stainer module of the ventana he 600 that likely resulted in electrical shorts at the plate heater connections that then escalated into fires.In the cases, the fire originated from the middle stainer modules at the backside of the connectors for the plate heaters.A third party fire analysis investigation was conducted for the cases and a capa has been initiated.Because the fire and any associated smoke could extend beyond the instrument, there is a risk of injury, potentially serious, from smoke inhalation and/or direct contact with the fire itself.Routine fire/smoke safety and evacuation procedures mitigate the risk of injury.Additionally, given the ability to retest the patient sample, the probability that this failure mode would result in adverse health consequences for patients is estimated as very low.No injuries have been reported to date.Consignees have been notified to not leave the instrument unattended when the power is on.Consignees were also instructed not to place the system in standby mode overnight when unattended until further mitigation actions have been implemented and to please turn off the power of the instrument when it is unattended.A stainer temperature monitoring update will be implemented and plate heater connectors will be coated with liquid electrical tape (let).These actions mitigate the risk by monitoring the temperature and by protecting the sources from leaks and subsequently a short circuit, which would prevent the possibility of heat generation.

Brand Name
VENTANA HE 600 SYSTEM
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC
1910 e innovation park dr
tucson AZ 85755
Manufacturer Contact
stacie-ann creighton
1910 east innovation park dr
na
tuscon, AZ 85755
9082537112
MDR Report Key13793254
Report Number2028492-2022-00002
Device Sequence Number4686379
Product Code KPA
UDI-Device Identifier04015630976010
UDI-Public04015630976010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
510K EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Recall
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06917259001
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2028492-06-01-2022-002-C
Patient Sequence Number1
Patient SexUnknown